# SDR CA000519010

- Difficulty date: May 23, 2000
- Submitted: June 23, 2000
- Operation: General aviation
- Make and model: Piper PA-24-180
- Aircraft time: 3,127 hours
- Engine: Lyc O360A1D
- System (JASC): 5540 · Rudder Structure
- Part: Hinge
- Part number: 2070702
- Condition: Cracked
- Location: Up Hng Vert Fin
- Part time: 31,270 hours
- Component: Vertical Fin, Piper, 20730
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) UPON STRIPING OF THE VERTICAL STABILIZER, A CRACK WAS NOTED IN THE UPPER HINGE. THIS AIRCRAFT HAS THE RUDDER BALANCE WEIGHT INSTALLATION.  PIPER KIT NR 760705 INSTALLED MARCH 15, 1973.  THIS AIRCRAFT WAS VANDALIZED BUT NO VISIBLE DAMAGE TO CONTROL WAS NOTED.  THE CRACK MAY HAVE BEEN A RESULT OF PRE-RUDDER BALANCE FLUTTER OR AN ORIGINAL INSERTION OF THE BEARING, NO INDICATION OF OF NEW BEARING INSTALLED.  HINGE REPLACED.
